Publications Meetings The Profession Membership Programs Math Samplings Policy & Advocacy In the News About the AMS
   
Mobile Device Pairing
Green Open Access
Proceedings of the American Mathematical Society
Proceedings of the American Mathematical Society
ISSN 1088-6826(online) ISSN 0002-9939(print)

Fixed points for contractive multifunctions


Author: R. E. Smithson
Journal: Proc. Amer. Math. Soc. 27 (1971), 192-194
MSC: Primary 54.85
MathSciNet review: 0267564
Full-text PDF Free Access

Abstract | References | Similar Articles | Additional Information

Abstract: Let $ F:X \to X$ be a point closed multifunction on the bounded metric space $ (X,d)$. Let $ \hat d$ denote the Hausdorff metric for the nonempty closed subsets of $ X$. Then $ F$ is contractive iff $ \hat d(F(x),F(y)) < d(x,y)$ for all $ x,y \in X$. We give conditions under which contractive multifunctions have fixed points.


References [Enhancements On Off] (What's this?)


Similar Articles

Retrieve articles in Proceedings of the American Mathematical Society with MSC: 54.85

Retrieve articles in all journals with MSC: 54.85


Additional Information

DOI: http://dx.doi.org/10.1090/S0002-9939-1971-0267564-4
PII: S 0002-9939(1971)0267564-4
Keywords: Contractive multivalued functions, fixed point theorems, orbits for multifunctions, regular orbits, cluster points of orbits
Article copyright: © Copyright 1971 American Mathematical Society